MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) ADVANIX¿ PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) ADVANIX¿ PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537510
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix¿ pancreatic stent was to be used for an unknown procedure on an unknown date.According to the complainant, during unpacking, it was observed that the packaging of the stent was already damaged and the sterile seal was compromised.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found there was cut on the tyvek side of the package.The cut appears to has been made with a sharp tool.Based on the product analysis, the failure was noted during unpacking and outside the patient, it is possible that the way in which the device was handled and manipulated during its process of unpacking may have contributed to the condition of the unit returned (package cut).The damage found was caused with an unknown/sharp instrument since the section of the package found cut has its appearance without irregularities and the cut looks very clean.During its manufacturing process the product is inspected in regards to its integrity, however there is no control on how the units are handled at the field, it was concluded the way in which the unit was handled and manipulated during preparation may have contributed to the failure.Therefore, ¿handling damage¿ is selected as the most probable root cause for the complaint.A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description

Brand Name
ADVANIX¿ PANCREATIC STENT KIT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela IN
CS 
MDR Report Key7323475
Report Number3005099803-2018-00702
Device Sequence Number120363
Product Code FGE
UDI-Device Identifier08714729856283
UDI-Public08714729856283
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberM00537510
Device Catalogue Number3751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1